Grapefruit/Medication Interactions

Discussion in 'Fibromyalgia Main Forum' started by justjanelle, Sep 11, 2009.

  1. justjanelle

    justjanelle New Member

    I just wanted to make sure people here are aware that grapefruit and/or grapefruit juice can actually be dangerous, depending on what medicines you are on.

    There is something in the grapefruit juice (I don't know if they've identified exactly what yet) that causes the medication levels in your blood to quickly rise to up to 4 times the normal levels. This can be not just dangerous but life-threatening. What's more, the effects of the grapefruit juice last for more than 24 hours, so just taking the juice at a different meal from the medication would not change the dangerous effect it could have.

    This interaction has been confirmed in scientific studies, and you can easily learn more about it if you Google "grapefruit medication interaction".

    Please check with your pharmacist if you are currently eating/drinking grapefruit, or if you are considering adding it to your diet. There are over 100 medications that they know of that should never be taken with grapefruit.

    Be safe.

    Best wishes,